MAUDE Adverse Event Report: CONVERGENT LASER TECHNOLOGIES OPTILITE; SURGICAL LASER FIBER

CONVERGENT LASER TECHNOLOGIES OPTILITE; SURGICAL LASER FIBER
Model Number SMH1060F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during laser irradiation the fiber broke and caused a minor finger injury to the physician.Pain was brief; no treatment or infection reported.
 
Additional Manufacturer Narrative
The manufacturer received a complaint from its japanese distributor, (b)(6) hospital supply co., on september 11, 2025 regarding an event that occurred on september 27, 2024.During laser irradiation, the disposable laser fiber reportedly broke approximately 15 inches proximal to the distal tip, resulting in a minor finger injury to the operating physician.The injury caused brief pain, required no medical intervention, and resolved without complication.Examination of the returned fiber showed no evidence of thermal, optical, or material degradation, and no laser-induced or thermal damage.The fracture site was located in a section of the fiber frequently bent during use.The findings are consistent with mechanical overstress from sharp bending during clinical handling, rather than any manufacturing or material defect.The device functioned as designed, and no corrective actions to design or manufacturing are required.Because a similar break could potentially cause a more serious injury if it recurred, this report is being submitted on a voluntary basis.The report is submitted outside the standard timeframe because the manufacturer was not notified of the event until september 11, 2025, due to late communication from the distributor.A capa has been opened to reinforce reporting timelines and retrain (b)(6) hospital supply co.On prompt complaint escalation.Conclusion: the investigation confirmed that the fiber met design and manufacturing specifications.The failure was due to excessive bending during use.No manufacturing or material nonconformities were identified, and the risk to patients and users remains within acceptable limits when used per instructions.

Brand Name
OPTILITE
Common Device Name
SURGICAL LASER FIBER
Manufacturer (Section D)
CONVERGENT LASER TECHNOLOGIES
1660 south loop road
alameda CA 94502
Manufacturer (Section G)
CONVERGENT LASER TECHNOLOGIES
1660 south loop road
alameda CA 94502
Manufacturer Contact
1660 south loop road
alameda, CA 94502
5108322130
MDR Report Key23528584
Report Number2938889-2025-00004
Device Sequence Number10201997
Product Code GEX
UDI-Device Identifier00855430006340
UDI-Public(01)00855430006340
Combination Product (Y/N)N
PMA/510(K) Number
K951910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMH1060F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown